Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 116, NWS Tallahassee, FL

July 20, 2000Clay County, Quitman County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2000, 9:30 PM EDT for Clay County, Quitman County, Georgia; Henry County, Alabama. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 20, 2000, 9:30 PM EDT (01:30 UTC)
Expired
Jul 20, 2000, 10:00 PM EDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henry County, AL, Clay County, GA, Quitman County, GA

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:45 PM EDTThunderstorm WindGeorgetown, GASome trees and power lines down at U.S. Highway 82 and Hatcher Road. Reported by the Quitman County EMA.
Jul 20, 9:50 PM EDTThunderstorm WindBluffton, GAA few trees down at the intersection of State Road 37 and U.S. Highway 27. Reported by the Clay County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS52 KTAE 210132
SVRTLH
ALC067-GAC061-239-243-210200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EDT THU JUL 20 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTTHERN HENRY COUNTY IN ALABAMA
  CLAY COUNTY IN GEORGIA
  QUITMAN COUNTY IN GEORGIA
  RANDOLPH COUNTY IN GEORGIA

* UNTIL 1000 PM EDT(900 PM CDT)

* AT 930 PM EDT(830 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR   
INDICATED A GROUP OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND 
DAMAGING WINDS OVER RICKS PLACE...OR ABOUT 10 MILES SOUTH OF 
GEORGETOWN...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL ALSO 
PRODUCE VERY HEAVY RAIN.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1000 PM EDT(900
PM CDT)...
  BAGBY SP...STANDLEYS STORE
  FORT GAINES...GARNERSVILLE
  MORRIS...COTTON HILL
  PECAN...JONES CROSSING

LAT...LON 3188 8509 3158 8527 3152 8485 3185 8474

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:00 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 20, 9:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 PM EDT THU JUL 20 2000

OVERALL STORMS ACROSS THE CWA ARE SLOWLY WEAKENING...EXCEPT SOME
ISOLATED STORMS OVER SOUTH CENTRAL AL TO WEST CENTRAL GA. SOME
SEVERE POTENTIAL CONTINUES JUST NORTH OF NEARLY STATIONARY
BOUNDARY...WITH ATMOSPHERE STILL QUITE UNSTABLE...& DIFFERENTIAL
HEATING EXISTS. STORMS WILL DRIFT SOUTHEAST INTO PARTS OF CWA OVER
NEXT FEW HOURS. WILL UPDATE FORECAST LATE TO KEEP MENTION OF EVENING
STORMS. REST ON TRACK.

MARINE & FIRE WEATHER: NO HEADLINES.

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MCT

In the hours before

Local storm report, Jul 20, 7:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUL 20 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    6 E TALLAHASSEE            FL  1.25 INCH HAIL
07/20/00   LEON                           HALF DOLLAR SIZE HAIL
                                          ON APALACHEE PARKWAY.
                                          REPORTED BY PUBLIC.

0250 PM    8 E TALLAHASSEE            FL  WIND DAMAGE
07/20/00   LEON                           LARGE TREE FELL ON
                                          VEHICLE WITH OTHER
                                          SMALLER TREES DOWN
                                          ON COPPER CREEK DRIVE.
                                          SOME TREE TOPS BLOWN AWAY.
                                          REPORTED BY PUBLIC.

0255 PM    CRAWFORDVILLE              FL  WIND DAMAGE
07/20/00   WAKULLA                        FEW 8" DIAMETER
                                          TREES DOWN NEAR TRAFFIC
                                          LIGHT. REPORTED BY
                                          AN OFF-DUTY NWS
                                          EMPLOYEE.

0300 PM    15 E TALLHASSEE            FL  WIND DAMAGE
07/20/00   LEON                           TWO MOBILE HOMES DAMAGED
                                          ON GOODVIEW LANE OFF U.S.
                                          HIGHWAY 27. REPORTED BY
                                          WOWT-40 TV METEOROLOGIST.

0310 PM    WOODVILLE                  FL  WIND DAMAGE
07/20/00   LEON                           TWO HOMES W/ MAJOR
                                          DAMAGE AND NINE HOMES
                                          W/ MINOR DAMAGE. DAMAGE
                                          PATH EXTENDED ALONG WOODVILLE
                                          HIGHWAY SOUTH TO THE WAKULLA
                                          COUNTY LINE. TREES SNAPPED
                                          AND POWER LINES DOWN.
                                          REPORTED BY STATE EOC.

0315 PM    7 ENE TALLAHASSEE          FL  WIND DAMAGE
07/20/00   LEON                           FEW LARGE TREES DOWN
                                          ON SMOKE RISE LANE.
                                          REPORTED BY PUBLIC.

0323 PM    OVERSTREET                 FL  0.75 INCH HAIL
07/20/00   GULF                           DIME SIZE HAIL. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0330 PM    DALKEITH                   FL  WIND DAMAGE
07/20/00   GULF                           EIGHT TO TEN MOBILE HOMES
                                          DAMAGED (ONE SEVERELY) AND
                                          ONE FRAME HOME SEVERELY
                                          DAMAGED AT STAE HIGHWAY
                                          71 AND OVERSTREET ROAD.
                                          REPORTED BY WJHG-7 TV
                                          METEOROLOGIST.

0350 PM    APALACHICOLA               FL  WATERSPOUT
07/20/00   FRANKLIN                       SIGHTED NORTH OF
                                          BRIDGE OVER APALACHICOLA
                                          RIVER. REPORTED BY
                                          SHERIFF.

0435 PM    EASTERN PORTION            FL  WIND DAMAGE
07/20/00   LAFAYETTE                      LARGE TREES DOWN
                                          ON COUNTY ROAD 420.
                                          REPORTED BY NWS JAX.

0525 PM    COTTONDALE                 FL  WIND DAMAGE
07/20/00   JACKSON                        MOBILE HOME ROOF BLOWN
                                          OFF. REPORTED BY EMERGERNCY
                                          MANAGEMENT.

MAJ/08

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:30 PM EDTSevere Thunderstorm WarningTAERandolph30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.